Another potentially detrimental health effect related to smoking that has

Another potentially detrimental health effect related to smoking that has implications for care of older adults is the potential for altering the effects of medications. Interactions can occur in people who smoke or use nicotine products (including smokeless tobacco) and in people who have recently quit smoking. Interactions can be due directly to the physiologic effects of nicotine or they may be caused by the hydrocarbons in tobacco smoke, which can affect hepatic metabolism of some medications. Additional information and examples of drug–nicotine interactions are discussed in Chapter 8.

Identify 2 medications affected by nicotine. What changes can it cause? How would you address this with your patients?

Looking for a Similar Assignment? Our Writers can help. Use the coupon code SAVE15 to get your first order at 15% off!